Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Apr 7, 2015, 4:05 PM CDT for 4 counties in Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2015, 4:05 PM CDT (21:05 UTC)
- Expired
- Apr 7, 2015, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breckinridge County, KY, Grayson County, KY, Hancock County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:00 PM CDT | FLOOD | 2 Wsw Harned, KY | TUELS CREEK ROAD WAS CLOSED DUE TO FLOODING. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
928
WGUS53 KLMK 072105
FFWLMK
KYC027-085-091-183-080000-
/O.NEW.KLMK.FF.W.0017.150407T2105Z-150408T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
405 PM CDT TUE APR 7 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
NORTHERN OHIO COUNTY IN NORTHWEST KENTUCKY...
NORTHWESTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 700 PM CDT
* AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...HARDINSBURG...
IN ADDITION...WOODROW...WEBERSTOWN AND VICTORIA CROSSROADS ARE
INCLUDED IN THIS FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
LITTLE CANEY CREEK OVERFLOWS ONTO JARBOE LANE.
BLACKFORD CREEK OVERFLOWS ONTO JOE POWERS ROAD.
ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3760 8700 3764 8695 3763 8692 3767 8683
3771 8687 3775 8683 3781 8683 3786 8622
3781 8616 3759 8628 3760 8626 3748 8630
3745 8711
$$
EER1 follow-up statement
600
WGUS73 KLMK 072357
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM CDT TUE APR 7 2015
KYC027-085-091-183-080007-
/O.EXP.KLMK.FF.W.0017.000000T0000Z-150408T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-
657 PM CDT TUE APR 7 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM CDT FOR SOUTHEASTERN
HANCOCK...NORTHWESTERN GRAYSON...BRECKINRIDGE AND NORTHERN OHIO
COUNTIES...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3760 8700 3764 8695 3763 8692 3767 8683
3771 8687 3775 8683 3781 8683 3786 8622
3781 8616 3759 8628 3760 8626 3748 8630
3745 8711
$$
EERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 3:51 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 7, 3:51 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 451 PM EDT Tue Apr 7 2015 ...Forecast Update... Issued at 450 PM EDT Tue Apr 7 2015 A bowing segment across southern IN and and far north central KY has developed a few meso-vortices along the leading edge where an isolated tornado will be possible. Severe hail and and pockets of damaging wind will be possible as this feature moves along the I-64 corridor east toward the Louisville Metro. Right now have the line timed into Louisville sometime between 515 PM EDT and 545 PM EDT. Will consider extending the Severe Thunderstorm Watch further to the east if strong convection continues. .SHORT TERM (Now through Wednesday Night)... Issued at 315 PM EDT Tue Apr 7 2015 ...Strong Storms, Including Heavy Rain and Frequent Lightning this Evening... Severe Thunderstorm Watch #28 is in effect for the west central part of the CWA until 8 PM EDT/7 PM CDT. A cluster of storms stretching from the lower Wabash River Valley to the Mo Bootheel will slide into our CWA over the next few hours and into the evening. Given, 1000 to 2500 J/KG of CAPE and marginal deep layer shear, some storm organization is expected to be maintained into the area. Thermal profiles would suggest that marginally severe hail and isolated instances of damaging winds will be possible as DCAPE values are approaching 1000 J/KG. Perhaps the bigger concern will be for storms moving over where heavy rain fell earlier today and the potential for Flash Flooding. PWATs will approach 2 standard deviations above normal this evening. This combined with steady moisture transport from the SW could yield some locally intense rainfall. Things should quiet down fairly quickly this evening with storms waning as we lose of diurnal heating. Expect a relative lull, through the overnight where min Ts will fall into the low and mid 60s. Another round or two of convection is expected again on Wednesday and Wednesday night as we stay on the unstable side of a frontal boundary and moisture transport continues into the region. Instability and shear profiles would suggest that strong storms are possible, however the lack of a focused trigger may limit the severe threat somewhat. Temperatures are expected to warm into the upper 70s and low 80s. Lows Wednesday night will again be in th low and mid 60s. .LONG TERM (Thursday through Tuesday)... Issued at 255 PM EDT Tue Apr 7 2015 Main long-term challenge remains T-storm chances, timing, and impacts Thursday into Friday. Expect deep SW flow on Thursday as a sharp upper shortwave trof kicks a surface low from the central Plains into the Great Lakes. Subtle differences in timing notwithstanding, there is still a decent consensus that the cold front will push through the Ohio Valley after midnight Thursday night, exiting the Bluegrass and Lake Cumberland areas Friday morning. Thursday will feature high-end chance or low-end likely POPs in a juicy warm advection regime. Better chances and stronger storms will accompany the front as it moves through Thursday night. While the main severe threat still appears to be to our north and west, we could have decaying strong storms in the evening, with a wind threat mainly west of Interstate 65. Heavy rain threat will be limited due to this being a somewhat progressive system, but with over an inch of QPF in many of the same areas that have seen the heaviest rains, it won't take much to generate at least nuisance flooding. Transition day on Friday as the front pushes through. POPs will drop off dramatically from west to east, with most of the area going dry by mid-afternoon. Dry and seasonable conditions are expected Friday night through Sunday as high pressure ridges in from the north. Moisture ramps up again late Sunday into early next week ahead of yet another southern stream system. Think that at least a period or two around Monday may be worthy of low-end likely POPs, but that will be better refined with later model runs. Temps continue on the high end of normal, especially by night. && .AVIATION (18Z TAF Update)... Updated at 120 PM EDT Tue Apr 7 2015 We're in a relative lull with convection with only some storms hanging around LEX for another hour or two. Warm sector has become firmly established over the area and should see mostly VFR conditions as skies partially clear through much of the afternoon. Expect a steady south wind around 10 mph with a few higher gusts possible. Focus is upstream on the next convective complex set to move into the TAF sites from late afternoon through evening. Best timing at SDF is expected between 5 and 10 PM EDT where visibilities could drop into the IFR range in heavier thunderstorms. Stronger wind gusts and some hail will also be possible with the strongest storms. LEX/BWG should see weaker convection and a couple hours later than at SDF. There should be another relative lull overnight where VFR conditions are expected to prevail. More convection possible again Wednesday morning. Confidence is low beyond this evening. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........BJS Short Term.....BJS Long Term......TWF Aviation.......BJS
Hazardous weather outlook, Apr 7, 1:47 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 247 PM EDT TUE APR 7 2015 INZ076>079-092-KYZ031>043-045>049-053>057-062>067-070>078-081-082- 081900- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE... GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN... BURKESVILLE...ALBANY 247 PM EDT TUE APR 7 2015 /147 PM CDT TUE APR 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. ANY STORM WILL BE CAPABLE OF LOCALLY HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WAVES OF SCATTERED THUNDERSTORMS WILL MOVE IN AND OUT OF THE REGION WEDNESDAY THROUGH THURSDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE. GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS IN ANY OF THESE CLUSTERS. STRONG TO SEVERE STORMS ARE POSSIBLE LATE THURSDAY THROUGH FRIDAY MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THURSDAY INTO FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ083-084-089>091-KYZ023>030-061-081900- DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-BUTLER KY- INCLUDING THE CITIES OF...JASPER...MARENGO...TELL CITY...CORYDON... NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM... LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...MORGANTOWN 247 PM EDT TUE APR 7 2015 /147 PM CDT TUE APR 7 2015/ ...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE EXPECTED THIS EVENING. ANY STORM WILL BE CAPABLE OF LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL AND ISOLATED INSTANCES OF DAMAGING WINDS. ISOLATED FLASH FLOODING MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WAVES OF SCATTERED THUNDERSTORMS WILL MOVE IN AND OUT OF THE REGION WEDNESDAY THROUGH THURSDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE. GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS IN ANY OF THESE CLUSTERS. STRONG TO SEVERE STORMS ARE POSSIBLE LATE THURSDAY THROUGH FRIDAY MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF FLOODING...LARGE HAIL OR DAMAGING WINDS THIS EVENING. SPOTTER ACTIVATION MAY AGAIN BE REQUESTED THURSDAY INTO FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. BJS/RAS
In the hours before
Local storm report, Apr 7, 11:11 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1211 PM EDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM HEAVY RAIN GOSHEN 38.41N 85.59W
04/07/2015 M2.22 INCH OLDHAM KY PUBLIC
SINCE 7AM
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Apr 7, 11:36 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1236 PM EDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FLASH FLOOD 2 W FRENCHTOWN 38.32N 86.25W
04/07/2015 HARRISON IN TRAINED SPOTTER
FRENCHTOWN - MILLTOWN ROAD IS FLOODED.
&&
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, Apr 7, 11:54 AM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1254 PM EDT TUE APR 7 2015
KYZ035-036-040-041-071725-
FAYETTE KY-FRANKLIN KY-SCOTT KY-WOODFORD KY-
1254 PM EDT TUE APR 7 2015
...THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS 7 MILES NORTHEAST OF FRANKFORT...AND MOVING EAST AT 30
MPH.
CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES ARE
EXPECTED WITH THESE STORM.
* THIS STORM WILL ALSO IMPACT...
GEORGETOWN...
SKINNERSBURG AND MIDWAY...
DUVAL AND LANCELOT ESTATES...
SHIFF AND GREAT CROSSING...
CLABBER BOTTOM AND DELAPLAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR ANY UPDATES.
&&
LAT...LON 3811 8445 3816 8486 3831 8475 3831 8444
3828 8444 3826 8443
TIME...MOT...LOC 1653Z 276DEG 24KT 3824 8473
TWFSpecial weather statement, Apr 7, 2:56 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT TUE APR 7 2015
INZ077>079-090>092-KYZ031-032-072025-
CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON IN-OLDHAM KY-SCOTT IN-TRIMBLE
KY-WASHINGTON IN-
356 PM EDT TUE APR 7 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF ENGLISH TO 12 MILES NORTHWEST OF NEW ALBANY TO 7 MILES NORTHWEST
OF PROSPECT...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BEDFORD...
SHORTS CORNER AND GREENHAVEN...
NEW PEKIN AND FARABEE...
BLUE RIVER AND NEW MARKET...
NEW LIBERTY AND BUNKER HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3866 8525 3859 8521 3858 8517 3854 8523
3839 8557 3839 8604 3839 8625 3842 8626
3842 8631 3844 8631 3865 8580 3866 8530
TIME...MOT...LOC 1956Z 251DEG 45KT 3844 8622 3845 8590
3845 8563
SCHOETTMERSpecial weather statement, Apr 7, 3:27 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
327 PM CDT TUE APR 7 2015
KYZ024-072055-
BRECKINRIDGE KY-
327 PM CDT TUE APR 7 2015
...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND 50 MPH WINDS...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
TELL CITY TO 8 MILES NORTHEAST OF WHITESVILLE...AND MOVING EAST AT 50
MPH.
HEAVY RAIN REDUCING VISIBILITIES...AND STRONG GUSTY WINDS IN EXCESS
OF 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HARDINSBURG...
TAR FORK AND MYSTIC...
RAYMOND AND LODIBURG...
BASIN SPRING AND KIRK...
CORNERS AND WOODROW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3784 8667 3786 8660 3791 8660 3792 8658
3792 8653 3793 8650 3795 8652 3804 8652
3804 8649 3780 8615 3761 8626 3767 8663
3779 8668
TIME...MOT...LOC 2027Z 281DEG 42KT 3798 8652 3776 8672
RASSpecial weather statement, Apr 7, 3:48 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
448 PM EDT TUE APR 7 2015
INZ092-KYZ030>034-072120-
CLARK IN-HENRY KY-JEFFERSON KY-OLDHAM KY-SHELBY KY-TRIMBLE KY-
448 PM EDT TUE APR 7 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
NICKEL SIZE HAIL...AND 40 MPH WINDS...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF LA GRANGE...AND MOVING EAST AT 30
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
PROSPECT...
NEW CASTLE...
LA GRANGE...
TARASCON AND LIRO...
PENDLETON AND JERICHO...
EMINENCE AND CAMPBELLSBURG...
DELVILLE AND FRANKLINTON...
THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
13 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3856 8501 3851 8502 3851 8501 3833 8501
3832 8567 3851 8571
TIME...MOT...LOC 2049Z 269DEG 28KT 3844 8544
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:40 AM CDT | Special Weather Statement | LMK | Oldham | 45 min |
| Apr 7, 9:10 AM CDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 2 hr |
| Apr 7, 9:32 AM CDT | Special Weather Statement | LMK | Franklin, Shelby | 43 min |
| Apr 7, 9:33 AM CDT | Areal Flood Advisory | LMK | Oldham | 117 min |
| Apr 7, 10:31 AM CDT | Special Weather Statement | LMK | Fayette, Franklin, Scott | 29 min |
| Apr 7, 11:04 AM CDT | Special Weather Statement | LMK | Bourbon | 46 min |
| Apr 7, 11:54 AM CDT | Special Weather Statement | LMK | Scott | 31 min |
| Apr 7, 2:56 PM CDT | Special Weather Statement | LMK | Trimble | 29 min |
| Apr 7, 3:04 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 21 min |
| Apr 7, 3:10 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 30 min |
| Apr 7, 3:27 PM CDT | Special Weather Statement | LMK | Breckinridge | 28 min |
| Apr 7, 3:34 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 31 min |
| Apr 7, 3:37 PM CDT | Tornado Warning | LMK | Meade | 18 min |
| Apr 7, 3:40 PM CDT | Flash Flood Warning | LMK | Henry, Oldham, Trimble | 3 hr |
| Apr 7, 3:48 PM CDT | Special Weather Statement | LMK | Henry, Oldham | 32 min |
| Apr 7, 3:58 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 32 min |
| Apr 7, 4:04 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 31 min |
| Apr 7, 4:12 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 28 min |
| Apr 7, 4:17 PM CDT | Tornado Warning | LMK | Henry | 18 min |
| Apr 7, 4:30 PM CDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 30 min |
| Apr 7, 4:32 PM CDT | Flash Flood Warning | LMK | Jefferson, Oldham | 3 hr |
| Apr 7, 4:33 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 32 min |
| Apr 7, 4:36 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Scott | 29 min |
| Apr 7, 4:40 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Nelson, Spencer | 30 min |
| Apr 7, 4:51 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Marion, Nelson, Washington | 29 min |
| Apr 7, 4:54 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Mercer | 31 min |
| Apr 7, 5:01 PM CDT | Tornado Warning | LMK | Garrard, Jessamine, Madison, Mercer | 29 min |
| Apr 7, 5:08 PM CDT | Flash Flood Warning | LMK | Bourbon, Fayette, Franklin, Oldham, Scott, Shelby and 2 more | 6 hr |
| Apr 7, 5:08 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 32 min |
| Apr 7, 5:21 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Mercer, Washington | 29 min |
| Apr 7, 5:21 PM CDT | Tornado Warning | LMK | Garrard, Madison | 29 min |
| Apr 7, 5:28 PM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Grayson, Green, Hart, Warren | 3 hr |
| Apr 7, 5:29 PM CDT | Tornado Warning | LMK | Boyle, Casey, Marion | 26 min |
| Apr 7, 5:46 PM CDT | Tornado Warning | LMK | Madison | 24 min |
| Apr 7, 5:52 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln | 28 min |
| Apr 7, 6:12 PM CDT | Tornado Warning | LMK | Madison | 18 min |
| Apr 7, 6:15 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 30 min |
| Apr 7, 6:19 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 31 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.